MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VXFD230323
Medical Device Problem Codes Defective Device (2588); Device-Device Incompatibility (2919); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a pulmonary vein isolation procedure to treat atrial fibrillation, a versacross access solution kit was selected for use.The versacross rf wire was inserted into a non-boston introducer sheath, and advanced into the heart (a non-boston scientific tip straightener was used to insert versacross rf wire through introducer sheath and into the body).Thus, after removing the non-boston introducer sheath, the versacross sheath/dilator were backloaded in the back of the versacross rf wire (back of the wire into the tip of the dilator).At a certain point, the coating of the wire came off and bunched up at a point where the sheath and dilator could no longer be advanced over that section of the wire.The insulation was intact but peeled back at proximal end.Hence to resolve the issue, a new kit was opened and the procedure was completed successfully.No patient complications reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has been received for analysis.Investigation approved.The device was returned for analysis.Analysis of the device found insulation bunching, unable to fully insert.From the information provided in the complaint summary and the returned product investigation, the potential root cause cannot be determined with full certainty.It is highly probably that the following root cause occurred: - excessive force used when backloading wire - physician/scrub tech technique.The device met its design specifications for wire body od, proximal end od, electrode height, and electrode/heat shrink gap.Based on the information provided in the complaint summary as well as based on the results of the testing/inspections performed, the reported allegations can be confirmed.Images provided of the returned complaint confirm the insulation damage.However, it cannot be concluded with certainty what the root cause of this event was.It is possible that the wire was backloaded with excessive force which could cause damage to the rf wire.Therefore, unintended use error caused or contributed to event cause code was selected.
 
Event or Problem Description
It was reported that during a pulmonary vein isolation procedure to treat atrial fibrillation, a versacross access solution kit was selected for use.While the sheath and dilator were being prepared, the versacross rf wire backloaded into the dilator and sheath (back of the wire into the tip of the dilator).At a certain point, the coating of the wire came off and bunched up at a point where the sheath and dilator could no longer be advanced over that section of the wire (photos attached).Hence to resolve the issue, a new kit was opened and the procedure was completed successfully.No patient complications reported.The device is expected to be returned for analysis.Product returned, investigation approved.The device was returned for analysis.Analysis of the device found insulation bunching, unable to fully insert.From the information provided in the complaint summary and the returned product investigation, the potential root cause cannot be determined with full certainty.It is highly probably that the following root cause occurred: - excessive force used when backloading wire - physician/scrub tech technique the device met its design specifications for wire body od, proximal end od, electrode height, and electrode/heat shrink gap.Based on the information provided in the complaint summary as well as based on the results of the testing/inspections performed, the reported allegations can be confirmed.Images provided of the returned complaint confirm the insulation damage.However, it cannot be concluded with certainty what the root cause of this event was.It is possible that the wire was backloaded with excessive force which could cause damage to the rf wire.Based on the testing results as well as on the information provided in the complaint summary, it was concluded that the wire was backloaded into the sheath and dilator with excessive force.Therefore, unintended use error caused or contributed to event cause code was selected.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17453578
Report Number2124215-2023-40455
Device Sequence Number17996029
Product Code DXF
UDI-Device Identifier00685447011828
UDI-Public00685447011828
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Lot NumberVXFD230323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown